Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Grand Junction, CO

August 23, 2013Mesa County, Colorado

NWS Grand Junction, CO issued this flash flood warning at Aug 23, 2013, 2:44 PM MDT for Mesa County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2013, 2:44 PM MDT (20:44 UTC)
Expired
Aug 23, 2013, 5:30 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

County Mesa County, CO

The radar

The Grand Junction radar (KGJX), 21 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WGUS55 KGJT 232044
FFWGJT
COC077-232330-
/O.NEW.KGJT.FF.W.0009.130823T2044Z-130823T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
244 PM MDT FRI AUG 23 2013

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL MESA COUNTY IN WEST CENTRAL COLORADO...

* UNTIL 530 PM MDT

* AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. THESE STORMS WILL BE CAPABLE OF GENERATING A LARGE 
  AMOUNT OF RAIN IN A VERY SHORT PERIOD OF TIME OVER THE PINE RIDGE 
  BURN SCAR 10 MILES SOUTHWEST OF DEBEQUE. AMOUNTS UPWARDS OF 0.5 
  INCHES OF RAINFALL COULD RESULT IN FLASH FLOODING...MUD...ASH AND 
  DEBRIS FLOWS ACROSS AND ADJACENT TO THE BURN AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND
JUNCTION.

&&

LAT...LON 3931 10820 3909 10820 3919 10842 3931 10842

$$

NL
2 follow-up statements
757 
WGUS75 KGJT 232204
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
404 PM MDT FRI AUG 23 2013

COC077-232330-
/O.CON.KGJT.FF.W.0009.000000T0000Z-130823T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MESA CO-
404 PM MDT FRI AUG 23 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MESA
COUNTY UNTIL 530 PM MDT...

AT 403 PM MDT...THUNDERSTORMS HAD MOVED NORTH AND EAST OF THE WARNED 
AREA. HOWEVER...RUNOFF FROM THE HEAVY RAIN THAT FELL EARLIER WILL 
CONTINUE TO IMPACT AREAS ALONG AND NORTH ON INTERSTATE 70 IN THE 
VICINITY OF THE DEBEQUE CANYON AND THE PINE RIDGE BURN SCAR. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TATE 
CREEK...LITTLE HORSETHIEF CREEK...LITTLE WASH...PLATEAU 
CREEK...SPRING CREEK...JERRY CREEK...COTTONWOOD CREEK AND BIG WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

&&

LAT...LON 3931 10820 3909 10820 3919 10842 3931 10842

$$

JDC
950 
WGUS75 KGJT 232313
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
513 PM MDT FRI AUG 23 2013

COC077-232329-
/O.CAN.KGJT.FF.W.0009.000000T0000Z-130823T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MESA CO-
513 PM MDT FRI AUG 23 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL MESA
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3931 10820 3909 10820 3919 10842 3931 10842

$$

JDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 10:58 AM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 23, 10:58 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1058 AM MDT FRI AUG 23 2013

.UPDATE...
ISSUED AT 1058 AM MDT FRI AUG 23 2013

INSTABILITY GRADIENT ON NOSE OF POTENTIAL VORTICITY LOBE ROTATING
AROUND THE BASE OF THE SUB TROP HIGH LEADING TO MORNING
THUNDERSTORMS NORTH OF THE 4 CORNERS AREA. THIS INSTABILITY AND
FORCING FOR ASCENT FROM THE PV LOBE AND DAYTIME HEATING WILL HELP
SPREAD INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS NORTHWARD
ACROSS THE CWA THROUGH THE AFTERNOON. ADJUSTED POPS FOR CURRENT
TRENDS WITH THE SOUTHERN AND CENTRAL COLORADO MOUNTAINS FAVORED
FOR AFTERNOON STORMS. NORTHWEST CWA WILL ALSO BE ON THE FRINGE OF
THE BETTER FORCING TO THE WEST. BETTER SHEAR AND STORM MOTION WILL
ALLOW MANY STORMS TO SURVIVE AND MOVE OVER THE VALLEYS. PWAT STILL
RUNNING ABOVE NORMAL SO THE THREAT OF HEAVY DOWNPOURS STILL THERE
BUT FLOODING POTENTIAL SHOULD REMAIN LOCALIZED DUE TO STORM THE
FASTER STORM MOTIONS TODAY.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 302 AM MDT FRI AUG 23 2013

TWO RELATIVELY WEAK DISTURBANCES ARE MOVING OVER THE CWA THIS
MORNING...ONE OVER MOFFAT COUNTY STRETCHING BACK INTO RIO BLANCO
AND THE EXTREME WEST END OF GARFIELD COUNTY AND THE OTHER OVER THE
CENTRAL SAN JUAN MOUNTAINS. BUMPED UP POPS TO ACCOUNT FOR THIS
OVERNIGHT CONVECTION.

NOT MUCH CHANGE TODAY THAN SEEN PREVIOUS DAYS. FORECAST PWATS
CONTINUE TO REMAIN AROUND AN INCH SO PLENTY OF MOISTURE REMAINS IN
THE ATMOSPHERE. LOTS OF BKN SKIES ACROSS THE CWA EARLY THIS
MORNING WILL BREAK UP SHORTLY AFTER SUNRISE SO AMPLE HEATING IS
ALSO EXPECTED. SOME SHEAR DOES EXIST BETWEEN 700 TO 500MB ALBEIT
ON THE LOW SIDE SO STORMS THAT DO FIRE SHOULD PERSIST A LITTLE
LONGER THAN SEEN RECENTLY. EXPECT CONVECTION TO START AROUND NOON
WITH STORMS FORMING AS SOON AS 1PM. SOME OF THE STORMS WILL DRIFT
INTO THE VALLEYS BY MID-AFTERNOON ONWARDS.

EXPECT GOOD COVERAGE OF CONVECTION TO CONTINUE THROUGH THIS
EVENING WITH AMPLE MOISTURE REMAINING IN PLACE OVER THE AREA.
ACTIVITY WILL WIND DOWN BY MIDNIGHT...HOWEVER EMBEDDED
DISTURBANCES WILL ALLOW SOME STORMS/SHOWERS THROUGH THE NIGHT.
THE DEEPEST MOISTURE WILL REMAIN ALONG OUR WESTERN EDGE SO EXPECT
EASTERN UTAH MAY BE THE FAVORED AREA OVERNIGHT.

ON SAT THE UPPER JET ENERGY BECOMES A LITTLE MORE PRONOUNCED
BETWEEN THE SOUTHERN PLAINS HIGH AND TROUGHINESS OFF THE WEST
COAST. A WEAK MAXIMA WILL BRUSH OUR NORTHWEST CORNER LATE IN THE
DAY. THIS COULD PROVIDE SOME WEAK UPPER SUPPORT ENHANCING
CONVECTION AND MAY ALLOW FOR SOME STRONGER STORMS. PRECIPITABLE
WATER VALUES REMAIN NEAR AN INCH WITH THE DEEPEST MOISTURE ALONG
OUR WESTERN EDGE. THEREFORE EXPECT SCATTERED TO NUMEROUS STORMS
ACROSS THE AREA BY THE AFTERNOON.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 302 AM MDT FRI AUG 23 2013

BY SAT EVENING...MODELS SHOW A TROPICAL DISTURBANCE MOVING
NORTHWARD ALONG THE WEST COAST OF THE BAJA PENINSULA THAT WILL
BEGIN TO PUMP ADDITIONAL MOISTURE INTO NORTHWEST MEXICO AND AZ.
THIS MOISTURE WILL REACH OUR SOUTHERN CWA SUN MORNING...THEN
CONTINUE TO SPREAD NORTH THROUGH THE DAY. AGAIN THE DEEPEST
MOISTURE FOR US WILL REMAIN ALONG OUR WESTERN HALF...WITH THE
PLUME CENTERED ON CENTRAL UT. PRECIPITABLE WATER VALUES WILL REACH
AROUND AN INCH AND A THIRD INCHES OVER SOUTHEAST UT BY THE
AFTERNOON...WITH 1-1.25 INCH OVER FAR WESTERN CO AND NORTHEAST UT.
EXPECT SUNDAY TO BE A CONVECTIVELY ACTIVE DAY...ESPECIALLY OVER
EASTERN UT...WITH ACTIVITY INCREASING DURING THE AFTERNOON. BY
SUNDAY THE SOILS IN MANY LOCATIONS WILL BE SATURATED FROM PREVIOUS
DAYS' RAINS SO HEAVY RAIN WILL BE A CONCERN. THE MODELS HAVE SHOWN
GOOD CONSISTENCY IN THIS SCENARIO WITH THE DEEPEST SURGE STILL TO
COME.

REMAINDER OF LONG-TERM LOOKS TO BE QUITE WET WITH SOME UNCERTAINTY
IN FORECAST. AS DESCRIBED ABOVE...THE PLUME OF GREATEST MOISTURE
IS PROGGED TO BE OVER CENTRAL UT. HOWEVER...THE EC PLACES THE HIGH
PRESSURE OVER THE PLAINS JUST A LITTLE FURTHER EAST WHICH MAY ALLOW
MORE MOISTURE TO FALL IN OUR CWA. FOR THE REMAINDER OF THE
WEEK...THE GFS PLACES MORE PRECIP IN OUR CWA WHILE EC WANTS TO
PUSH IT INTO UT. A BROAD BRUSH OF POPS OVER HIGHEST
TERRAIN...FAVORING EASTERN UTAH AND AREAS SOUTH LOOKS REASONABLE
WITH SOME LOW POPS IN THE VALLEYS. AN IMPORTANT NOTE...MODELS ARE
HINTING AT ANOTHER TROPICAL DISTURBANCE FORMING NEAR BAJA COAST
THURSDAY WITH LATER GUIDANCE SUGGESTING THIS MOISTURE WILL ALSO
ADVECT NORTHWARD. NEXT WEEK WILL BE INTERESTING TO SAY THE LEAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1058 AM MDT FRI AUG 23 2013

INCREASING CLOUDINESS THIS AFTERNOON IS EXPECTED AS SHOWERS AND
THUNDERSTORMS SPREAD AND MOVE NORTHWARD OVER EASTERN UTAH AND
WESTERN COLORADO. THE THREAT OF A THUNDERSTORM IN THE VICINITY OF
THE TERMINAL FORECAST SITES IS FAIRLY HIGH THIS AFTERNOON. THE
KEGE AND KASE TERMINALS HAVE THE HIGH PROBABILITY OF SEEING SOME
IMPACTS FROM THE STORMS IN THE FORM OF GUSTY OUTFLOW WINDS AND
REDUCED FLIGHT CRITERIA FROM PASSING SHOWERS. AREAS OF MOUNTAIN
OBSCURATION CAN ALSO BE EXPECTED THROUGH THE SUNSET. ISOLATED TO
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE
ACROSS THE REGION OVERNIGHT...INCREASING IN COVERAGE ONCE AGAIN
SATURDAY AFTERNOON.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.

UT...NONE.

&&

UPDATE...15
SHORT TERM...TGR/EH
LONG TERM...EH/TGR
AVIATION...15
Hazardous weather outlook, Aug 23, 6:00 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT FRI AUG 23 2013

COZ001>014-017>023-UTZ022>025-027>029-241200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
600 AM MDT FRI AUG 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS AND SHOWERS ARE EXPECTED TODAY...MAINLY
AFTER 1PM. GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND SOME HEAVY
DOWNPOURS ARE POSSIBLE UNDER THE STRONGER CELLS. STORMS WILL FORM
OVER THE HIGHER TERRAIN BEFORE DRIFTING INTO VALLEYS LATER IN THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND STORMS WILL CONTINUE EACH DAY THROUGH THURSDAY. A
TROPICAL DISTURBANCE IS EXPECTED TO BRING PLENTY OF MOISTURE TO
EASTERN UTAH AND EXTREME WESTERN COLORADO SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 23, 2:05 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
205 PM MDT FRI AUG 23 2013

COZ003-006-017-232030-
GRAND VALLEY CO-ROAN AND TAVAPUTS PLATEAUS CO-UNCOMPAHGRE
PLATEAU/DALLAS DIVIDE CO-
205 PM MDT FRI AUG 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MESA COUNTY UNTIL 230 PM
MDT...

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF GRAND JUNCTION...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
GRAND JUNCTION AND CLIFTON AROUND 215 PM MDT.
FRUITVALE AROUND 220 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

LAT...LON 3928 10865 3923 10837 3892 10850 3896 10872

JM
Special weather statement, Aug 23, 2:11 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
211 PM MDT FRI AUG 23 2013

COZ001-232045-
LOWER YAMPA RIVER BASIN CO-
211 PM MDT FRI AUG 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIO BLANCO COUNTY UNTIL
245 PM MDT...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF RANGELY...OR 49 MILES SOUTHEAST
OF NAPLES...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RANGELY AROUND 225 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

LAT...LON 4020 10879 4012 10854 3991 10873 3996 10890

JM
Special weather statement, Aug 23, 2:22 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
222 PM MDT FRI AUG 23 2013

COZ003-006-007-009-011-017-232100-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN CO-DEBEQUE TO SILT
CORRIDOR CO-GRAND AND BATTLEMENT MESAS CO-GRAND VALLEY CO-ROAN AND
TAVAPUTS PLATEAUS CO-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE CO-
222 PM MDT FRI AUG 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARFIELD...EASTERN MESA
AND WESTERN DELTA COUNTIES UNTIL 300 PM MDT...

AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
FRUITA THROUGH GRAND JUNCTION TO 8 MILES SOUTH OF PALISADE...AND
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH HAVE
OCCURRED AND ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

THESE STORMS WILL BE NEAR...
PALISADE AROUND 230 PM MDT.
SKYWAY AND CAMEO AROUND 240 PM MDT.
MESA AROUND 255 PM MDT.
MOLINA AROUND 300 PM MDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3942 10814 3892 10787 3873 10846 3923 10873

JM
Local storm report, Aug 23, 2:32 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
232 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             GRAND JUNCTION          39.09N 108.55W
08/23/2013  E0.25 INCH       MESA               CO   TRAINED SPOTTER

            HEAVY RAIN WAS ALSO REPORTED WITH WATER RUNNING OVER
            THE ROADWAY.

&&

EVENT NUMBER GJT1301393

15
Local storm report, Aug 23, 2:42 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
242 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       GRAND JUNCTION          39.09N 108.55W
08/23/2013  M0.58 INCH       MESA               CO   TRAINED SPOTTER

            0.58 INCHES IN 20 MINUTES

&&

EVENT NUMBER GJT1301394

BK
Local storm report, Aug 23, 2:44 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
244 PM MDT FRI AUG 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     2 ESE REDLANDS          39.08N 108.62W
08/23/2013                   MESA               CO   LAW ENFORCEMENT

            POWER POLE BROKEN

&&

EVENT NUMBER GJT1301395

JDC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:53 PM MDTSpecial Weather StatementGJTMesa22 min
Aug 23, 2:05 PM MDTSpecial Weather StatementGJTMesa25 min
Aug 23, 2:11 PM MDTSpecial Weather StatementGJTRio Blanco34 min
Aug 23, 2:18 PM MDTSevere Thunderstorm WarningGJTMoffat, Rio Blanco42 min
Aug 23, 2:22 PM MDTSpecial Weather StatementGJTMesa38 min
Aug 23, 2:25 PM MDTAreal Flood AdvisoryGJTMesa3 hr
Aug 23, 2:57 PM MDTSpecial Weather StatementGJTGarfield33 min
Aug 23, 2:59 PM MDTSpecial Weather StatementGJTMoffat31 min
Aug 23, 3:13 PM MDTSpecial Weather StatementGJTRoutt32 min
Aug 23, 3:35 PM MDTFlood WatchGJTArchuleta, Delta, Dolores, Garfield, Gunnison, Hinsdale and 9 more3 days
Aug 23, 3:37 PM MDTSevere Thunderstorm WarningGJTGarfield38 min
Aug 23, 3:52 PM MDTFlash Flood WarningGJTGarfield, Rio Blanco3 hr
Aug 23, 4:15 PM MDTAreal Flood AdvisoryGJTGarfield3 hr
Aug 23, 4:28 PM MDTFlash Flood WarningGJTGarfield3 hr
Aug 23, 4:50 PM MDTSpecial Weather StatementGJTRoutt40 min

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.